| Model Number |
MDS1102X22 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Bone Fracture(s) (1870)
| Date of Event |
11/29/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional information per section: weight is not known.Investigation: the device subject of this report was returned on 12/21/2018.Follow up investigation was executed: visual inspection, dimensional analysis, dhr and ncr review.The implants were extracted after approximately 17 months of fracture nonunion.Because of nonunion, motion at the fracture site gradually caused the wear and tear encountered upon visual and dimensional inspection of the implanted devices.In addition, a review of the dhr confirmed that there were no findings that could have contributed to the reported event.Finally, a review of relevant verification reports confirmed the adequacy of the implanted devices and a review of applicable risk documents concluded that no changes are required.In conclusion, the subject device did not malfunction and performed as intended.If additional information becomes available, this report will be updated.The following mdr's pertain to the same event described in this report: 3009222247-2020-00001 and 3009222247-2020-00002.All mdr's listed on item 3 above were submitted on 12/21/2018 and a supplemental report was submitted for each of them on 1/7/2019.However, it was later discovered the mfr report number was incorrect.As communicated by the fda via email on 5/22/2020, these reports are being resubmitted with the correct mfr report number.See details below: report 3009222247-2020-00001 replaces report 3009222-2018-00011.Report 3009222247-2020-00002 replaces report 3009222-2018-00013.This report replaces report 3009222-2018-00014.
Event or Problem Description
The reporter stated via email that a revision surgery was required to remove the subject device.Initial implantation took place on (b)(6) 2017 during a revision surgery to remove other implants.Bone graft was used in conjunction.Approximately 17 months after implantation, the subject device required removal due to nonunion.Two shaft screws, nonlocked, backed out and two more shaft screws, nonlocked, migrated beyond the bottom surface of the plate.According to the operating surgeon, there was minimal deformation of the screw heads and minimal changes at the holes in the plate.There was no reported breakage of the plate or any of the screws.Two units of the subject screw are considered suspect devices.